Virginia, 2010Damaging Winds in Virginia, July 16, 2010
July 16, 2010 · NWS AKQ · 5 events in 4 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 16, 3:37 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 16, 3:37 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT FRI JUL 16 2010
.SYNOPSIS...
HIGH PRESSURE REMAINS CENTERED WELL OFF THE SOUTHEAST COAST
THROUGH THE WEEKEND. A COLD FRONT WILL GRADUALLY APPROACH THE MID
ATLANTIC REGION FROM THE NORTHWEST ON SATURDAY...THEN CROSS THE
REGION SATURDAY NIGHT BEFORE STALLING OVER THE CAROLINAS SUNDAY
AND MONDAY. ANOTHER WEAK FRONT DROPS INTO THE MID ATLANTIC REGION
ON TUESDAY...THEN LIFTS NORTH AS A WARM FRONT ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ISOLATED-SCATTERED TSTMS ARE BECOMING MORE ORGANIZED OVER SRN VA W
OF CHES BAY...SUPPORTED BY MUCAPES BTWN 2500-3500 J/KG AND (MORE
IMPORTANTLY) SOME LIFT SUPPORT ALONG A SHARPENING LEE-SIDE TROUGH.
MORE NUMEROUS...LINEAR CONVECTION IS NOTED OVER WEST-CENTRAL VA
AND WRN NC...IN LIGHT OF THE ENHANCED LOW-MID LVL FGEN (QVECTOR
CONVERGENCE) PER THE MID LEVEL SHEAR AXIS TRAVERSING THE LWR OH
VLY. THIS SHEAR AXIS IS NOTED FAIRLY NICELY VIA THE INFLECTION
POINT ON THE LATEST STLT WV LOOPS.
TONIGHT...WILL MAINTAIN THE HIGHER POPS OVER INLAND AREAS NW OF
THE LOWER TIDEWATER REGION...GIVEN THE EARLIER TIMING AND
(THEREFORE) GREATER LLVL INSTBY TO WORK WITH. ELSEWHERE...HAVE
CONTINUED WITH THE ISOLD/SLIGHT CHANCE POPS. A WARM MUGGY NGT
LOOKS TO PREVAIL...SW FLOW WILL KEEP LOWS IN THE 70S ALL AREAS
(EVEN A FEW UPR 70S IN URBAN AREAS ACROSS SERN PTNS...SEE CLIMATE
SECTION BLO.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A LITTLE BETTER CHANCES FOR SHWRS/TSTMS ARRIVES SAT W/ APPRCHG
COLD FRONT...STILL A LOT OF UNCERTAINTY HOWEVER AS TO PRECIP
COVERAGE AND POTENTIAL FOR PRECIP TO DIMINISH E OF THE
APPALACHIANS GIVEN A CONTINUED SW TO WSW LOW LVL FLOW (WHICH MAY
LEAD TO DOWNSLOPING EFFECTS). NAM/GFS/SREF/ECMWF WERE A LITTLE
BETTER ALIGNED WITH THE 12Z RUNS AS THE SFC FRONT DRAWS CLOSER.
TAKING A BLEND OF MODEL POPS...HIGHEST CHANCES (AGAIN) APPEAR TO
BE OVER SW AND CENTRAL PTNS OF THE FCST AREA...WTIH PROBS
DECREASING TO SLIGHT CHANCE/ISOLD AT BEST OVER THE LWR ERN SHORE.
AGAIN...SW/WSW LLVL FLOW WILL COMPLICATE MATTERS...AS THE DOWNSLOPE
COMPONENT E OF THE MNTNS WOULD AGAIN TEND TO DRY THE LOWER LAYERS
AT LEAST A LITTLE BIT.
HIGHS INTO THE LWR-MID 90S OVER MOST OF THE REGION...THOUGH WITH
HEAT INDICES SLIGHTLY LOWER THAN TODAY (STILL ARND 100). ON
SUNDAY...AS FRONT STALLS OVER NC...MORE LIMITED CHCS OF PRECIP
OVER THE NORTH...BUT WILL CONTINUE W/ 30-40% POPS FARTHER S. HIGHS
MAINLY IN THE LWR 90S SUN.
ANOTHER SEASONABLY HOT DAY AGAIN ON MON AS THE FCST REGION IS IN
BTWN THE STALLED (WASHED OUT) FRONT TO THE S...AND THE NEXT WEAK
FRONT APPROACHING FROM THE N. LLVL THICKNESS GUIDANCE SUPPORTS
HIGHS IN THE LWR-MID 90S...AS CONVECTIVE TEMPS RISE INTO THE MID
90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD LOOKS TO BE DOMINATED BY UPR RIDGE GRADUALLY
BUILDING INTO THE MID-ATL REGION FOR THE MID TO LATE WEEK
PERIOD...WITH SFC RIDGE REMAINING ANCHORED OVER BERMUDA/WESTERN
ATLANTIC. THIS SHOULD TRANSLATE TO CONTINUES VERY WARM AND
REASONABLY HUMID WX. NO EVIDENT NON-DIURNAL FOCUS FOR CONVECTION SO
WL CONTINUE TO LEAN TWDS CLIMATOLOGICALLY TYPICAL ISO/WIDELY SCT
DIURNALLY-DRIVEN PCPN CHCS W/SILENT POP/PARTLY TO MOSTLY CLR SKY
DURING THE OVERNIGHT/ERY MORNING HOURS.
BY LATE IN THE WEEK...~STRONG 596-598 DCM UPR RIDGE FORECAST TO
TRANSLATE EASTWARD...WHICH WL LKLY TURN THE HEAT UP IN EARNEST
(AGAIN) FOR NEXT WEEKEND. HV GONE W/HIGHS GENERALLY IN THE LOW TO
MID 90S FOR THE PERIOD W/ERY MORNING LOWS RANGING FROM U60S FAR NW
TO L/M 70S ELSEWHERE...ABT A CATEGORY OR SO ABV CLIMO VALUES. BY
THU/FRI...HV CONTINUED TREND FORECAST MAXIMA UPWARDS A DEGREE OR SO
INTO THE M/U90S FOR MOST ZONES (SLIGHTLY COOLER FOR IMMEDIATE
COASTAL ZNS) BY NEXT FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CURRENTLY VFR CONDITIONS AT ALL TAF SITES. BR AND LOW CEILINGS WERE
TOUGH TO BURN OFF THIS MORNING BUT HAVE NOW TRANSITIONED INTO A CU
FIELD AT 3.5-6K FT AREA WIDE. WINDS ARE CURRENTLY 10-12 KTS AND
GUSTING AS HIGH AS 18 KTS IN SOME AREAS. SHOWERS AND THUNDERSTORMS
ARE POPPING UP AND WILL CONTINUE INTO THE EVENING HOURS.
A COLD FRONT APPROACHES ON SATURDAY BRINGING A BETTER CHANCE OF
STORMS. THE FRONT THEN STALLS OVER THE AREA SUNDAY CONTINUING THE
CHANCE FOR DEVELOPMENT. HIGH PRESSURE MOVES BACK INTO THE AREA ON
MONDAY.
&&
.MARINE...
BENIGN WX AND GOOD BOATING CONDITIONS ARE ON THE WAY FOR THE WEEKEND
INTO ERY NEXT WEEK W/TYPICAL DIURNAL SEABREEZE PROCESSES DOMINATING
FOR THE WEEKEND THRU ERY-MID NEXT WEEK. WNDS OVER THE NORTHERN BAY
ZNS ARE MARGINAL ATTM (13-15KT...GUSTS TO ~20KT). RUC HAS HANDLED
THESE WNDS WELL TODAY...SO WL FOLLOW ITS LEAD AND HOIST A QUICK SCA
THROUGH EARLY THIS EVENING IN ANTICIPATION OF A SMALL WINDOW OF NEAR
SCA CONDITIONS. THEREAFTER...STILL APPEARS THAT WEAK GRADIENT/SURGE
ASSOCIATED WITH THE WEAKENING FRONT SHOULD ALLOW WNDS TO DIMINISH
BELOW SCA OVERNIGHT. FOR THAT REASON...WL RUN SCA FOR THE BAY
THROUGH MIDNIGHT TONIGHT FOR NOW...AND ALLOW EVENING CREW TO
RE-ASSESS THIS EVENING REGARDING POTENTIALLY EXTENDING FARTHER INTO
ERY SATURDAY MORNING. HV ALSO BUMPED UP SWELL FOR THE OVERNIGHT
HOURS TONIGHT AS PER THE LATEST SWAN...WHICH BUILDS NORTHERN/CENTRAL
COASTAL ZNS TO NEAR SCA CRITERIA ON BUILDING SHORT PERIOD SE SWELL.
WILL CONTINUE TO CAP SEAS BELOW SCA CRIT AT ~4FT...WITH 5-6 FOOTERS
LOOKING TO HOLD WELL OFFSHORE. EITHER WAY...WNDS/WAVES LOOK TO
DIMINISH FOR LTR TOMORROW INTO NEXT WEEK AS HIGH PRESSURE BUILDS
INTO THE REGION THROUGH THE FIRST HALF OF NEXT WEEK. PCPN CHCS
SHOULD REMAIN LIMITED TO TYPICAL DIURNALLY-DRIVEN CONVECTION.
&&
.CLIMATE...
REC HIGHS NOT EXPECTED OVER THE NEXT FEW DAYS...BUT REC HIGH MINS
POSSIBLE SAT:
RIC...76 (2005)
ORF...80 (1983)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>632.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...MAM
AVIATION...DAP
MARINE...MAM
CLIMATE...LKBHazardous weather outlook, Jul 16, 3:07 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUL 16 2010
ANZ633-650-652-654-656-658-172015-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
407 PM EDT FRI JUL 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-172015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
407 PM EDT FRI JUL 16 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>062-064>069-072>079-084>091-094-172015-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
407 PM EDT FRI JUL 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY
WINDS AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ063-070-071-080>083-172015-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
407 PM EDT FRI JUL 16 2010
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ092-093-095>098-172015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
407 PM EDT FRI JUL 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
HEAT INDICES WILL PEAK FROM 99 TO 103 DEGREES THROUGH EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-100-172015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
407 PM EDT FRI JUL 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05
In the hours before
Special weather statement, Jul 16, 3:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT FRI JUL 16 2010
VAZ060-061-068-162100-
AMELIA VA-CUMBERLAND VA-PRINCE EDWARD VA-
405 PM EDT FRI JUL 16 2010
...STRONG THUNDERSTORM MOVING OVER THE EASTERN VIRGINIA PIEDMONT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PROSPECT...OR ABOUT 10 MILES
EAST OF APPOMATTOX...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM
WILL BE NEAR PROSPECT AT 415 PM EDT...TUGGLE AT 425 PM EDT...REEDS AT
445 PM EDT...RAINES TAVERN AT 450 PM EDT...HAWK AT 455 PM EDT.
WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3726 7869 3731 7866 3734 7861 3739 7860
3739 7858 3734 7850 3734 7848 3759 7830
3760 7826 3727 7812 3729 7824 3724 7824
3717 7863 3719 7864 3719 7868
ZIMMERMANSpecial weather statement, Jul 16, 3:11 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT FRI JUL 16 2010
VAZ068>071-162115-
AMELIA VA-CHESTERFIELD VA-HENRICO VA-POWHATAN VA-
411 PM EDT FRI JUL 16 2010
...STRONG THUNDERSTORM MOVING TOWARD THE RICHMOND METRO...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHULA...OR ABOUT OVER MOSELEY...MOVING EAST
AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR MOSELEY AT 415 PM
EDT...WOODLAKE SUBDIVISION AT 430 PM EDT...ROUTE 288 AND ROUTE 360 AT
435 PM EDT...MIDLOTHIAN AT 440 PM EDT...BEXLEY AT 445 PM EDT...BON
AIR AT 450 PM EDT.
HEAVY RAIN...WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3759 7772 3756 7767 3758 7762 3761 7764
3767 7744 3759 7738 3756 7727 3743 7721
3741 7723 3739 7722 3739 7725 3737 7724
3735 7727 3727 7762 3728 7764 3721 7786
3750 7800
ZIMMERMANSpecial weather statement, Jul 16, 3:37 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT FRI JUL 16 2010
VAZ060-061-066>069-162130-
AMELIA VA-CUMBERLAND VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE
EDWARD VA-
437 PM EDT FRI JUL 16 2010
...ANOTHER ROUND OF STRONG THUNDERSTORMS MOVING TOWARDS EASTERN
VIRGINIA PIEDMONT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF DEVELOPING STRONG THUNDERSTORMS...ORIENTED FROM 7
MILES WEST OF PROSPECT TO 22 MILES SOUTHWEST OF DARLINGTON
HEIGHTS...OR FROM 8 MILES EAST OF APPOMATTOX TO 11 MILES SOUTHWEST
OF PHENIX...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR PROSPECT AROUND 500 PM EDT...DARLINGTON HEIGHTS AROUND
505 PM EDT...HAMPDEN SYDNEY AROUND 530 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3731 7866 3734 7861 3739 7860 3734 7850
3734 7848 3751 7836 3763 7802 3695 7815
3693 7849 3708 7846 3713 7853 3715 7862
3719 7864 3720 7869 3725 7870
05Thunderstorm Wind, Chesterfield
- When
- July 16, 4:30 PM EST
- Where
- Chesterfield County, 0.55 mi E of Winterpock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.350, -77.720
Trees were downed across western portions of the county.
Thunderstorm Wind, Chesterfield
- When
- July 16, 4:40 PM EST
- Where
- Chesterfield County, 2.3 mi ESE of Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.340, -77.560
Trees were downed along Nash and Woodpecker Roads.
Thunderstorm Wind, Nottoway
- When
- July 16, 4:48 PM EST
- Where
- Nottoway County, 0.88 mi NW of Crewe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.180, -78.130
Numerous trees were downed in and around the town of Crewe. There were also power outages.
Thunderstorm Wind, Dinwiddie
- When
- July 16, 5:15 PM EST
- Where
- Dinwiddie County, 1.3 mi ENE of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.140, -77.860
Trees were downed off of New Cox Road.
Thunderstorm Wind, Amelia
- When
- July 16, 5:25 PM EST
- Where
- Amelia County, 1.3 mi ENE of Chula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.390, -77.900
Trees were downed on Chula Road, and there were widespread power outages in southeast Amelia county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 16 to 18, 20104 deaths · 5 events
- Excessive Heat and Heat in Kansas, July 16 to 24, 2010$3.5 million · 59 events
- Flash Flooding and Damaging Winds in Mississippi, July 16, 2010$468,000 · 63 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, July 16, 2010$390,000 · 1.75 in hail · 12 events
- Flash Flood in Arizona, July 16, 2010$400,000 · 1 event
- Tornadoes and Hail in Iowa, July 16, 2010$118,000 · EF0 · 19 events
- Flash Flood and Lightning Strike in Georgia, July 16 to 17, 2010$203,000 · 2 events
- Damaging Winds and Lightning Strike in Connecticut, July 16, 2010$155,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Wind in Texas, July 16, 2010$150,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, July 16, 2010$63,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Alabama, July 16, 2010$55,000 · 1 in hail · 5 events
- Damaging Winds and Strong Wind in North Carolina, July 16 to 17, 2010$35,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250923, 250926, 250929, 250931, 250934.